Hi, I am 24 male from India.I have been on Dothiepin(TCA,) Clonazepam, fluoxamine maleate (ssri) 5-6 years ago.The sexual dysfunctions started On the first day of using medications and those are loss of libido and sex drive and erectile dysfunction and weight gain and aging type of characters.Although there are no anxiety and depression now. Please suggest me some solution as i am going to marry next year.
It is not clear whether you are still taking the SSRI. If you are, your first task will be to phase yourself off of it gradually over the next 6 weeks. Your sexual function will not return as long as you are taking this drug. If on discontinuing it you still have symptoms then I will help you cross that bridge if it should arise. SSRI's can leave residual effects.
I stopped taking either antidepressants or anti psychotics few years back !! I think i had my last ssri fluoxamine maleate 2-3 years ago !! Still I have these symptoms !! loss of libido and no erections !! feeling fatigue some times and low levels of bone strength !!
Then this is probably post-SSRI sexual dysfunction. It may improve over time without treatment. If you lived in the West you might be given trial of Testosterone Replacement Therapy and/or Cialis 20 mg daily. Sorry, I do not know what the situation is in India. I wish you well.
I am also hoping that it ll improve over time but as years are passing and no improvement making my confidence levels down.May be its due to the side effects of potent drugs which i have used. Their effects are long lasting it seems.Any how my marriage is nearing I must submit my self to a doctor.But in India there are very less doctors who are specialized in mens health and also we feel lot of shy and silence when comes to sexual dysfunction.
I went to check up with andrologist about my problem. I undergone hormonal profile blood tests and these values are as follows.
LH *8.4 mlU/ml normal 0.7-7.4
Testosterone 276 ng/dL normal is 250-1000,
Prolactin 10.6 ng/ml normal is 1.8-17,
FSH 3.2 mlU/ml normal values are 1-14 mlU/ml
My doctor presrcibed me 1) L-carnitine-L tartarate,coenzyme q10,zinc oxide and lycopene (popson brand name)
2) testosterone undecanoate soft gelatin capsules (cernos brand name)
3) Fluoxetine 10 mg (prozac -brand name)
I dunno why he prescribed fluoxetine with testosterone an anti depressant which i suspect may cause the problem again. I request you to make a point on this ! and please have a look on my hormonal profile and comment. help me to cross the bridge :)
On no account should you take Prozac! That would be like going back into the fire again. That's crazy. The other stuff that you have been given is harmless but I don't think helpful. You can not take testosterone undecanote by mouth as it gets broken down almost completely as it passes through your liver.Testosterone undecanote is usually given by deep inter-muscular injection called Nebido given every 10 weeks..
Another way to take testosterone is by a trans-dermal gel such as Testogel or Tostran. Taken in these forms it avoids going through the liver.
Your blood tests are all "normal" but that does NOT mean that a trial of proper testosterone therapy is not worth considering. I hope this helps you.
The doctor might have thought that many sexual drive problems are psychological like depression, so as a first line of medication he might have given prozac to me. Still I am in dilemma whether to take prozac or not.
Regarding testoserone undecanote as well I am little bit worried as it breaks down in liver and bio availability is less i guess. Shall I change the form of medication doctor ?? But I am not sure whether i ll get the testosterone patches or nebido over the counter !!
Hope only the popson enzyme and vitamin supplements are good for me !!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.